Alert archive / California / Wind Advisories in 2025
Wind Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Feb 18, 2025, 1:41 AM PST for Del Norte County, Humboldt County, California. It took effect at Feb 19, 2025, 2:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2025, 1:41 AM PST (09:41 UTC)
- In effect from
- Feb 19, 2025, 2:00 AM PST
- Expired
- Feb 19, 2025, 6:02 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS76 KEKA 180941 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 141 AM PST Tue Feb 18 2025 CAZ101-102-104>106-182000- /O.NEW.KEKA.WI.Y.0008.250219T1000Z-250219T1700Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 141 AM PST Tue Feb 18 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...South-southeast winds 25 to 35 mph with gusts up to 50 mph expected. Locally up to 60 mph over the more prominent higher terrain. * WHERE...Del Norte County, Humboldt Interior, and Southwestern Humboldt. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
3 follow-up statements
753 WWUS76 KEKA 182010 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1210 PM PST Tue Feb 18 2025 CAZ101-102-104>106-190415- /O.CON.KEKA.WI.Y.0008.250219T1000Z-250219T1700Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 1210 PM PST Tue Feb 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...South-southeast winds 25 to 35 mph with gusts up to 50 mph expected. Locally up to 60 mph over the more prominent higher terrain. * WHERE...Del Norte County, Humboldt Interior, and Southwestern Humboldt. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
486 WWUS76 KEKA 190412 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 812 PM PST Tue Feb 18 2025 CAZ101-102-104>106-191700- /O.CON.KEKA.WI.Y.0008.250219T1000Z-250219T1700Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 812 PM PST Tue Feb 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...South-southeast winds 25 to 35 mph with gusts up to 50 mph expected. Locally up to 60 mph over the more prominent higher terrain. * WHERE...Del Norte County, Humboldt Interior, and Southwestern Humboldt. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
089 WWUS76 KEKA 191402 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 602 AM PST Wed Feb 19 2025 CAZ101-102-104>106-191515- /O.CAN.KEKA.WI.Y.0008.000000T0000Z-250219T1700Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 602 AM PST Wed Feb 19 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:29 PM PST, 11 hours 12 minutes earlier.
Area forecast discussion, Feb 17, 2:29 PM PST, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
229 PM PST Mon Feb 17 2025
.SYNOPSIS...Shower activity dwindles this afternoon, with
briefly drier and calm weather expected tonight and on Tuesday.
Additional rain moves onshore Tuesday night and Wednesday. A period
of dry and warm weather is expected to settle in for the end of the
work week.
&&
.DISCUSSION...A shortwave ridge briefly builds this evening and
Tuesday behind yesterday's frontal passage. For areas where skies
clear out quickly, areas of valley fog are expected to develop into
Tuesday. Overnight temperatures are forecast to range from mid 30's
to low 40's, with lows in the upper 20's to low 30's in Trinity
County. Warmer temperatures are expected on Tuesday as the ridge
moves overhead, while another frontal system approaches the area
from the west. Mid to high level moisture will increase throughout
the day on Tuesday. PWAT values are expected to increase to 0.8 to
1.0 inches along the North Coast late morning/early afternoon on
Tuesday. Resulting in some light rain showers moving inland along
the North Coast early Tuesday evening.
A shortwave trough and associated frontal system will move in
Tuesday night and Wednesday. Southerly winds will increase Tuesday
night with a low level coastal jet in advance of the front will
likely produce gusts around 25 to locally 40 mph over the more
prominent coastal headlands and exposed ridges. Along the frontal
system, a zone of WAA and west- southwesterly moisture flux will aid
in a reinforcing of the precipitation across the northern half of
the forecast area, with moderate to locally heavy rainfall over Del
Norte and far northern Humboldt late Tuesday night into early
Wednesday. These front will be progressive, limiting the duration of
the heaviest precipitation. Precipitation will become showery in the
wake of the front.
A colder air mass will subsequently spread across the West Coast
Wednesday morning, with 500 mb temperatures of -25C to -28C. GFS and
NAM are showing less instability with this system than in previous
runs. However, some shallow instability with a cold layer aloft over
Del Norte and Humboldt Counties will be capable of produce moderate
showers Wednesday morning and afternoon. Snow levels hover around
5000 feet Wednesday morning, lowering to 4000 feet by Wednesday
evening. Lingering showers are expected to taper off Wednesday
evening as high pressure builds in aloft.
Long range ensembles remain in good agreement that a long period of
dry and warm weather is expected to settle in by Thursday. Climate
Prediction Center's 6-10 Day Temperatures and Precipitation Outlook
indicates 70-80% probability of above normal temperatures and 30-50%
below normal precipitation for the West beginning next weekend. /ZVS
&&
.AVIATION...Coastal showers are keeping cloud ceilings low with
periodic bursts of rain showers over terminal spaces. This is
expected to continue through the daylight hours before offshore wind
increases, causing higher cloud ceilings and cloud coverage
decreasing. Inland, moisture from the previous days rain has a
chance of saturating within valleys, causing LIFR ceilings and
visibilities until atmospheric mixing tomorrow after sunrise can
help create clearer conditions.
&&
.MARINE...Light westerly winds will continue through today before
increasing in strength again Tuesday. A sharp boost in wind speeds
will be forced by another quick moving frontal system racing
through our area. This frontal system will force near gale to gale
force southerly winds in the norther waters Tuesday evening through
Wednesday morning. A previously issued Gale Watch is now a Gale
Warning as forecast confidence on the timing and strength of the
winds has increased within the last 12 hours.
A westerly swell is decreasing in size from today through Tuesday
night before another pulse of energy increases on Tuesday night
through Wednesday morning. Steep wind waves will also build in
response to the strong winds Tuesday night.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PST Tuesday for PZZ450-455-
470-475.
Gale Warning from 8 PM Tuesday to 6 AM PST Wednesday for
PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:40 AM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.